MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CALCIUM GEN. 2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM

ROCHE DIAGNOSTICS CALCIUM GEN. 2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Catalog Number 05168449190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received a questionable ca2 calcium gen.2 result from an unspecified number of patient samples tested on the cobas 8000 c702 module.The reporter was able to provide two patient samples with discrepant results: the initial results were reported outside of the laboratory.The initial results were flagged as critically low in the laboratory information system (lis) prompting the rerun of the patient samples in their other c 702 module.Sample (b)(6) the initial result from the module was 3.1 mg/dl.The repeat result from the other module was 6.6 mg/dl.Sample (b)(6) the initial result from the module was 4.1 mg/dl.The repeat result from the other module was 7.3 mg/dl.The repeat results were deemed correct.
 
Additional Manufacturer Narrative
The serial number of the customer's cobas 8000 c702 module is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The field service engineer (fse) inspected the analyzer and determined the system was contaminated.He then decontaminated the system; adjusted the rinse and detergent levels; and straightened the bent nozzle.The analyzer's performance was verified by calibration, qc and precision studies with successful results.The investigation reviewed the last calibration performed on (b)(6) 2024 and the results were within specifications.The investigation reviewed the qc recovery.The recovery was within the specified ranges (-2 standard deviation sd).There was no indication of a performance issue with the reagent.The investigation reviewed the alarm trace.The trace had a sample probe, sample short, and abnormal aspiration alarms.These are indicators of possible poor sample quality.The investigation reviewed the customer's handling of patient samples.The patient sample was centrifuged for 3 minutes at 5100 rpm.The centrifugation time may be too short and the speed too high according to the tube manufacturer¿s recommended guidelines.After service, no further issues were reported by the customer.The investigation determined the service actions resolved the issue.

Brand Name
CALCIUM GEN. 2
Common Device Name
TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19512264
Report Number1823260-2024-01732
Device Sequence Number11617547
Product Code CHW
UDI-Device Identifier04015630924936
UDI-Public04015630924936
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K113521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number05168449190
Device Lot Number74418501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexMale